Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Tulsa, OK

December 14, 2014Okmulgee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Dec 14, 2014, 5:21 PM CST for Okmulgee County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 14, 2014, 5:21 PM CST (23:21 UTC)
Expired
Dec 14, 2014, 6:00 PM CST
In force
39 min
Issued by
NWS Tulsa, OK

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WWUS84 KTSA 142321
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CST SUN DEC 14 2014

OKZ065-066-150000-
OKFUSKEE OK-OKMULGEE OK-
521 PM CST SUN DEC 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

AT 521 PM CST...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF WELEETKA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...WELEETKA...CLEARVIEW...
PHAROAH...OKMULGEE...HENRYETTA...BRYANT...DEWAR...GRAYSON...
SCHULTER...MORRIS...ERAM AND OKMULGEE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. 

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT 
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3567 9612 3568 9571 3555 9581 3555 9582
      3554 9582 3537 9594 3537 9598 3532 9598
      3528 9601 3529 9635
TIME...MOT...LOC 2321Z 213DEG 40KT 3521 9627

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 14, 2:56 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Dec 14, 2:56 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CST SUN DEC 14 2014

.DISCUSSION...
LEADING BAND OF CONVECTION CONTINUES TO PUSH INTO THE FAR WRN PARTS
OF OUR FORECAST AREA...AND HAVE NOTED NEW DRYLINE DEVELOPMENT OVER
WCNTRL OK DURING THE PAST 1-2 HOURS. WILL NEED TO KEEP AN EYE FOR
SOME INTENSIFICATION IN LEADING BAND OF STORMS AS WELL AS DRYLINE
ACTIVITY FROM LAST AFTERNOON AND INTO THE EVENING...ESPECIALLY
ACROSS SE OK WHERE BEST COMBINATION OF MODEST INSTABILITY/GOOD
LOW-LEVEL SHEAR IS REALIZED. SHOWERS/SCATTERED THUNDERSTORMS WILL BE
MOVING INTO WRN AR THIS EVENING...LIKELY IN A WEAKENED STATE...AND
SHOULD SHIFT E OF THE FORECAST AREA AFTER 06Z.

MAIN COOL SURGE WILL MOVE THROUGH MONDAY...WITH BREEZY WLY/NWLY
WINDS BY THE AFTERNOON. SURFACE RIDGE WILL SETTLE IN BY
TUESDAY...WITH EVEN CHILLIER AFTERNOON HIGHS EXPECTED.

EXTENDED MODELS CONTINUE TO STRUGGLE WITH EVOLUTION OF SPLIT FLOW
PATTERN FROM MID-WEEK THROUGH THE END OF THIS FORECAST. EXPECT AN
UPTICK IN PRECIPITATION CHANCES LATER WEDNESDAY INTO WEDNESDAY NIGHT
AS A LEAD WAVE EJECTS INTO THE PLAINS. ECMWF/CMC KEEP THE NEXT WAVE
OPEN/MORE PROGRESSIVE THAN THE STRONGER/CLOSED OFF GFS LATE NEXT
WEEK...AS WELL AS A FARTHER S QPF SOLUTION. GIVEN THE CONTINUED POOR
RUN-TO-RUN CONSISTENCY...WILL GO WITH A BLEND FOR NOW WHICH
MAINTAINS THE GENERAL CHANCE POPS THURSDAY THROUGH EARLY SATURDAY.
FORECAST SOUNDINGS/THERMAL PROFILES SUGGESTS ALL LIQUID FOR MOST OF
THIS PERIOD...ALTHOUGH COULD SEE A WINTRY CHANGEOVER FRIDAY
NIGHT/EARLY SATURDAY AS THE SYSTEM DEPARTS.

EXPECT SEASONALLY CHILLY TEMPERATURES THROUGH THE EXTENDED...WITH
HIGHS MOSTLY IN THE 40S.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  53  32  44 /  80  10   0   0
FSM   49  60  35  47 / 100  10   0   0
MLC   47  57  33  47 /  80   0   0   0
BVO   44  52  29  42 /  80  10   0   0
FYV   49  55  32  41 / 100  10   0   0
BYV   49  57  32  43 /  90  20  10   0
MKO   46  54  32  45 /  80  10   0   0
MIO   50  53  32  42 /  90  20  10   0
F10   44  54  32  46 /  70  10   0   0
HHW   48  60  34  51 /  80  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....18
Hazardous weather outlook, Dec 14, 12:33 PM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1233 PM CST SUN DEC 14 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1233 PM CST SUN DEC 14 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...MID AFTERNOON.

HEAVY RAIN AND FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THIS AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A LINE OF SHOWERS...WITH ISOLATED EMBEDDED THUNDERSTORMS WILL MOVE
ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS AFTERNOON AND
EVENING. ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP LATER TODAY
FARTHER TO THE WEST ALONG THE DRYLINE. MOST THUNDERSTORMS WILL
REMAIN BELOW SEVERE LEVELS...BUT ISOLATED SEVERE POTENTIAL ALONG
THE DRYLINE WILL EXIST FROM MID AFTERNOON INTO THE EVENING HOURS
ACROSS PARTS OF EASTERN OKLAHOMA...WITH THE HIGHEST RISK IN
SOUTHEAST OKLAHOMA. DAMAGING WINDS AND HAIL WILL BE THE MAIN
THREATS WITH ANY SEVERE STORMS THAT MAY DEVELOP. LOCALLY HEAVY
RAIN COULD ALSO OCCUR. THE THUNDERSTORM THREATS SHOULD DIMINISH
FROM WEST TO EAST BY LATE EVENING.

IN ADDITION...GUSTY WINDS AHEAD OF THE STORM SYSTEM COULD RESULT
IN A LIMITED RISK OF FIRE SPREAD THIS AFTERNOON ACROSS PARTS OF
NORTHEAST OKLAHOMA BEFORE THE INITIAL LINE OF SHOWERS AND STORMS
MOVES INTO THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY AND THURSDAY...NO HAZARDS.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
FIRE SPREAD POTENTIAL WILL INCREASE BY TUESDAY AS DRIER AIR MOVES
IN BEHIND TODAYS STORM SYSTEM AND GUSTY WINDS PERSIST.

ANOTHER UPPER LEVEL SYSTEM WILL PUSH INTO THE AREA LATE IN THE
UPCOMING WEEK...WITH PRECIPITATION EXPECTED TO OVERSPREAD EASTERN
OKLAHOMA AND WESTERN ARKANSAS PRIMARILY THURSDAY AND FRIDAY. AS
COLDER AIR MOVES INTO THE REGION...A PERIOD OF WINTRY
PRECIPITATION MAY OCCUR LATE FRIDAY BEFORE THE SYSTEM DEPARTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Dec 14, 5:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CST SUN DEC 14 2014

OKZ065-066-150000-
OKFUSKEE OK-OKMULGEE OK-
521 PM CST SUN DEC 14 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

AT 521 PM CST...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF WELEETKA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...WELEETKA...CLEARVIEW...
PHAROAH...OKMULGEE...HENRYETTA...BRYANT...DEWAR...GRAYSON...
SCHULTER...MORRIS...ERAM AND OKMULGEE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3567 9612 3568 9571 3555 9581 3555 9582
      3554 9582 3537 9594 3537 9598 3532 9598
      3528 9601 3529 9635
TIME...MOT...LOC 2321Z 213DEG 40KT 3521 9627

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 5:33 PM CSTSpecial Weather StatementTSAKay42 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.